Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 30, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 29, 2001, 9:08 AM CDT for Clinton County, Cumberland County, Kentucky. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 29, 2001, 9:08 AM CDT (14:08 UTC)
- Expired
- Jul 29, 2001, 10:30 AM CDT
- In force
- 82 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clinton County, KY, Cumberland County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1763 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 291415 FFWLMK KYC053-057-291530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 908 AM CDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY SOUTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1030 AM CDT * AT 905 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN NEAR BURKESVILLE ..OR ABOUT 49 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 20 MPH. ONE TO THREE INCHES OF RAIN HAS ALREADY FALLEN OVER THE AREA SINCE 7 AM CDT AND ANOTHER ONE TO THREE INCHES IS LIKELY...ESPECIALLY OVER CLINTON COUNTY. * TOWNS AND CITIES IN THE WARNING INCLUDE STATIC...PEYTONSBURG... MARROWBONE...CUMBERLAND CITY AND ALBANY. EXCESSIVE RAINFALL FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSESS AND LOW LYING AREAS. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. LAT...LON 3681 8551 3663 8544 3663 8500 3685 8507 KIRK'PATRICK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:00 AM CDT, 7 hours 8 minutes earlier.
Area forecast discussion, Jul 29, 2:00 AM CDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 AM EDT SUN JUL 29 2001
WATER VAPOR IMAGERY SHOWS S/W FM NRN INDIANA TO S-CNTRL MO ERY THIS
MRNG. ALL MODELS SHOWING THIS FEATURE DROPPING SEWD THIS MRNG...TO
NORTH OF THE OHIO RVR BY 12Z...AS FLOW ALOFT TURNS MORE W-NWLY. AVN
WAS SLOWEST IN THIS MASS FIELD.
WE HAVE KEYED ON DECENT UPR LVL DIVERGENCE PTN SHOWN BY ALL MODELS
IN THE 12-18Z TIME FRAME...SPCLY NRN FA. THIS HAS SPURRED A MARKED
INCREASE IN UVM VALUES THIS MRNG. AS A RESULT...WITH DEEP MOISTURE
STILL IN PLACE... WUD EXPECT TO SEE ANOTHER FLARE-UP OR INCREASE IN
CONVECTION INTO THE PREDAWN HOURS. CONVECTION SHOULD HOLD SWAY UNTIL
AFOREMENTIONED S/W SWINGS THRU RGN IN WNWLY FLOW.
WILL KEEP FFA RUNNING WRN FA THIS MRNG AND ERN SECTIONS UNTIL ERY
AFTN...WHICH WILL FIT NICELY WITH SURROUNDING OFFICES.
LGT WNDS/PC SKIES AND WET GROUND SHUD LEAD TO DECENT FOG POTENTIAL
TNGT.
AS TROF SHFTS OFF THE EAST COAST ON MONDAY...RDG BLDS INTO THE WRN
OHIO VLY. M ORE SUNSHINE ON MON WILL ALLOW TEMPS 1 OR 2 CATEGORIES
OVER TDA'S READINGS.
.SDF...FLASH FLOOD WATCH THIS MORNING SOUTH CENTRAL INDIANA...
NORTH CENTRAL KENTUCKY INTO THE BOWLING GREEN AREA.
...FLASH FLOOD WATCH UNTIL EARLY AFTERNOON EAST CENTRAL
KENTUCKY INTO THE COLUMBIA AREA.
STUREYNearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.